MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER PRIME HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC CORPORATION BLAZER PRIME HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 87122
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an ablation procedure that during an ablation procedure using a blazer prime htd the tip of the catheter fractured.During first use of the catheter the device fractured towards the tip of the device and sharp metal was exposed.They exchanged the catheter and the issue was resolved.The procedure was then completed with no patient complications.The catheters is expected to be returned for analysis.
 
Event or Problem Description
It was reported that during an ablation procedure using a blazer prime htd the tip of the catheter fractured.The first time the catheter was torqued the device fractured towards the tip of the device and sharp metal was exposed.The catheter was removed with no additional interventions.They exchanged the catheter, and the issue was resolved.The procedure was then completed with no patient complications.The catheters is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.However, a photograph of the damaged catheter was provided, and analysis was performed based on that picture.Visual inspect of the image showed kinking in the distal portion of the catheter shaft.The extent of the kink or fracturing could not be determined.With all the available information boston scientific confirms the allegation of fracturing in this complaint.The most likely cause is adverse event related to the procedure, as it is likely that factors encountered during the procedure and/or the manner in which the device was handled could have caused the kink in the catheter.

Brand Name
BLAZER PRIME HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17086897
Report Number2124215-2023-28109
Device Sequence Number19534500
Product Code LPB
UDI-Device Identifier08714729803607
UDI-Public08714729803607
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model Number87122
Device Catalogue Number87122
Device Lot Number0028850140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale